Current sales in the United States for testosterone prescriptions has reached over $1.6 billion and by 2017 are projected to reach over $5 billion.
There have long been concerns regarding heart risks associated with testosterone therapy and in 2009, a study by National Institutes of Health involving 200 older men with a high prevalence of heart disease was halted after those receiving testosterone therapy were found to have a spike in the rate of heart attacks.
Regardless of the risk, the testosterone industry continues to pump millions of dollars into advertising, leading men to question whether they may have “Low T”, with side effects including diminished sex drive, difficulty sleeping, low energy – which more often than not is simply a natural effect of the aging process rather than a medical condition requiring treatment.
A November 2013 study published by the Journal of the American Medical Association concluded that men with certain heart problems may be 29% more likely to experience a heart attack, stroke or even die while using testosterone replacement therapy. As more startling data continues to come to light, the FDA has stepped in, issuing the following safety alert:
FDA Safety Alert: “The U.S. Food and Drug Administration (FDA) is investigating the risk of stroke, heart attack, and death in men taking FDA-approved testosterone products. We have been monitoring this risk and decided to reassess this safety issue based on the recent publication of two separate studies that each suggested an increased risk of cardiovascular events among groups of men prescribed testosterone therapy.”
If you or a man you know used testosterone replacement therapy and experienced:
You may be entitled to significant compensation from the manufacturer.
There are time deadlines to file a claim so don’t wait – act now.
Do not stop taking a prescribed medication without first consulting your doctor. Discontinuing a prescribed medication without your doctor's advice can result in injury or death.
You've taken the first step, but there's more...